MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/40/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/40/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430439
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment for a severely calcified popliteal lesion.The deployment and implantation of the stent was successfully performed.When it was tried to retrieve the shaft, only the external part of the triaxial system came out leaving behind the 2 components of the system on the guidewire.It was managed to retrieve both components one after the other out of the patient.No parts were left inside the patient.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected device was returned separated into three parts (i.E.The inner shaft, the stopper shaft and the remainder of the system consisting of the handle, the handle lever, the retractable shaft and the stabilizer shaft).Both the inner shaft and the stopper shaft have detached from the luer body at the handle.The two shafts are not deformed or damaged.The shaft dimensions still comply with the specification.Surface and material analysis revealed the absence of uv glue which is used to fixate the two shafts inside the luer body.Additional communication with the hospital confirmed that the deployment and implantation went very well, the patient is fine.To prevent recurrence the respective internal departments were informed.
 
Additional Manufacturer Narrative
Combination product: yes, corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected device was returned separated into three parts (i.E.The inner shaft, the stopper shaft and the remainder of the system consisting of the handle, the handle lever, the retractable shaft and the stabilizer shaft).Both the inner shaft and the stopper shaft have detached from the luer body at the handle.The two shafts are not deformed or damaged.The shaft dimensions still comply with the specification.Surface and material analysis revealed the absence of uv glue which is used to fixate the two shafts inside the luer body.Additional communication with the hospital confirmed that the deployment and implantation went very well, the patient is fine.To prevent recurrence the respective internal departments were informed.
 
Additional Manufacturer Narrative
Combination product: yes.Corrected the initial reporter information.Reference capa# nc-24-004.The technical investigation revealed that the inner shaft and the stopper shaft have detached from the luer body inside the handle due to absence of uv glue which is used to fixate the two shafts inside the luer body.The respective internal departments were informed and to prevent recurrence, it was decided that the 4-eyes principle was introduced for the in-process control of the luer bonding.The corrective action has been successfully closed.
 
Event or Problem Description

Brand Name
PULSAR-18 T3 4/40/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19264593
Report Number1028232-2024-02541
Device Sequence Number11434278
Product Code NIP
UDI-Device Identifier07640130446373
UDI-Public(01)07640130446373(17)2610
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430439
Device Catalogue Number430439
Device Lot Number10232586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer07/16/2024
11/05/2024
05/12/2025
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/16/2024
11/06/2024
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown